Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have pterygium nail. What cure and medication should be done?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Pterygium Nail ! I have a nail condition ,both thumb nails splitting bad ,what cure or medication can solve the problem?
Posted Sat, 15 Dec 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 5 hours later
Hi there.
Do you have any other skin condition eg lichen planus associated with this pterygium? If not & if it is only the pterygium bothering you , then it is to be removed or treated purely for cosmetic reasons.
It is a very difficult condition to treat as it involves destruction of the nail bed in most instances & the ensuing nail growth is not normally satisfactory to be honest.
However, for best results, i recommend total avulsion of the nail under a local anaesthesia & then an intralesional steroid injection into the area again under a ring or digital block. This can be done by your local dermatologist or dermatosurgeon depending on competency levels or by a surgeon (general).
Cheers & Good luck. Please do close this query if my answer has hit the 'nail on the bottom' & feel free to give us a healthy rating :) Good luck with the nail!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor